Alert archive / Texas / Flash Flood Watches in 2012

Flash Flood Watch 5, NWS Austin/San Antonio, TX

May 9, 201233 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood watch at May 9, 2012, 3:02 PM CDT for 33 counties in Texas. It took effect at May 10, 2012, 6:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 9, 2012, 3:02 PM CDT (20:02 UTC)
In effect from
May 10, 2012, 6:00 PM CDT
Expired
May 11, 2012, 3:49 AM CDT
In force
10 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
None
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2012-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2012-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

466 
WGUS64 KEWX 092002
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
302 PM CDT WED MAY 9 2012

...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS
FROM 6 PM THURSDAY EVENING UNTIL NOON FRIDAY...

.AN UPPER LEVEL LOW PRESSURE SYSTEM ACROSS NORTHERN MEXICO WILL
MOVE EASTWARD INTO WEST TEXAS TONIGHT. THE UPPER LOW WILL CONTINUE
TO MOVE ACROSS TEXAS THURSDAY AND FRIDAY BEFORE MOVING INTO EAST
TEXAS ON SATURDAY. THE UPPER LEVEL LOW WILL COMBINE WITH A MOIST
AND UNSTABLE AIRMASS ACROSS SOUTH CENTRAL TEXAS TO PRODUCE SHOWERS
AND THUNDERSTORMS ACROSS THE REGION. CHANCES FOR RAIN WITH THIS
SYSTEM WILL INCREASE FROM WEST TO EAST BEGINNING WEDNESDAY NIGHT
AND SPREAD TO MUCH OF THE REGION BY THURSDAY AFTERNOON. NUMEROUS
SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY EVENING THROUGH
FRIDAY MORNING...BEFORE DECREASING FROM WEST TO EAST FRIDAY
AFTERNOON.

IN ADDITION TO THE PROLONGED PERIOD OF RAIN...SOME OF THE THUNDERSTORMS
WILL PRODUCE HEAVY RAINFALL. SOILS HAVE BEEN MOISTENED FROM RAINFALL
EARLIER THIS WEEK...SO ADDITIONAL RAINFALL WILL BE QUICK TO RUNOFF
AND MAY LEAD TO FLASH FLOODING...AS WELL AS FLOODING OF SMALL
CREEKS AND STREAMS.

RAINFALL TOTALS FOR WEDNESDAY NIGHT THROUGH FRIDAY EVENING WILL
AVERAGE 2 TO 4 INCHES. ISOLATED TOTALS HIGHER THAN 4 INCHES ARE
POSSIBLE. 


TXC013-019-021-029-031-053-055-091-123-127-137-149-163-171-177-
187-209-255-259-265-271-285-287-299-323-325-385-453-463-465-491-
493-507-100500-
/O.NEW.KEWX.FF.A.0005.120510T2300Z-120511T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-
DEWITT-DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-
HAYS-KARNES-KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-
REAL-TRAVIS-UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP...
SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...
CUERO...CARRIZO SPRINGS...ROCKSPRINGS...LA GRANGE...PEARSALL...
FREDERICKSBURG...GONZALES...SEGUIN...SAN MARCOS...KARNES CITY...
BOERNE...KERRVILLE...BRACKETTVILLE...HALLETTSVILLE...GIDDINGS...
LLANO...EAGLE PASS...HONDO...LEAKEY...AUSTIN...UVALDE...DEL RIO...
GEORGETOWN...FLORESVILLE...CRYSTAL CITY
302 PM CDT WED MAY 9 2012

...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL 
  TEXAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... 
  BURNET...CALDWELL...COMAL...DEWITT...DIMMIT...EDWARDS... 
  FAYETTE...FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS... 
  KARNES...KENDALL...KERR...KINNEY...LAVACA...LEE...LLANO... 
  MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE... 
  WILLIAMSON...WILSON AND ZAVALA. 

* FROM THURSDAY EVENING THROUGH FRIDAY MORNING

* AVERAGE STORM TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH
  ISOLATED TOTALS HIGHER THAN 4 INCHES POSSIBLE. 

* PERIODS OF RAIN...HEAVY AT TIMES...WILL PRODUCE FLASH FLOODING
  OF NORMALLY DRY CREEK BEDS...POOR DRAINAGE AREAS AND LOW WATER
  CROSSINGS. URBANIZED AREAS INCLUDING LOCATIONS IN AND AROUND THE
  AUSTIN AND SAN ANTONIO METRO AREAS CAN EXPECT RUNOFF TO MAKE
  SOME ROADWAYS IMPASSABLE. THE FLASH FLOOD IMPACT WILL BE HIGHEST
  FROM THURSDAY NIGHT INTO FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
5 follow-up statements
076 
WGUS64 KEWX 100508
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1208 AM CDT THU MAY 10 2012

...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL
TEXAS FROM 6 PM THURSDAY EVENING UNTIL NOON FRIDAY...

.AN UPPER LEVEL LOW PRESSURE SYSTEM ACROSS NORTHERN MEXICO WILL
MOVE EASTWARD INTO WEST TEXAS TONIGHT. THE UPPER LOW WILL
CONTINUE TO MOVE ACROSS TEXAS TODAY AND FRIDAY BEFORE MOVING INTO
EAST TEXAS ON SATURDAY. THE UPPER LEVEL LOW WILL COMBINE WITH A
MOIST AND UNSTABLE AIRMASS ACROSS SOUTH CENTRAL TEXAS TO PRODUCE
SHOWERS AND THUNDERSTORMS ACROSS THE REGION. CHANCES FOR RAIN WITH
THIS SYSTEM WILL INCREASE FROM WEST TO EAST BEGINNING WEDNESDAY
NIGHT AND SPREAD TO MUCH OF THE REGION BY THURSDAY AFTERNOON.
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY EVENING
THROUGH FRIDAY MORNING...BEFORE DECREASING FROM WEST TO EAST
FRIDAY AFTERNOON.

IN ADDITION TO THE PROLONGED PERIOD OF RAIN...SOME OF THE
THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL. SOILS HAVE BEEN
MOISTENED FROM RAINFALL EARLIER THIS WEEK...SO ADDITIONAL
RAINFALL WILL BE QUICK TO RUNOFF AND MAY LEAD TO FLASH FLOODING...
AS WELL AS FLOODING OF SMALL CREEKS AND STREAMS.

RAINFALL TOTALS THROUGH FRIDAY EVENING WILL AVERAGE 2 TO 4
INCHES. ISOLATED TOTALS HIGHER THAN 4 INCHES ARE POSSIBLE.

TXC013-019-021-029-031-053-055-091-123-127-137-149-163-171-177-
187-209-255-259-265-271-285-287-299-323-325-385-453-463-465-491-
493-507-101315-
/O.CON.KEWX.FF.A.0005.120510T2300Z-120511T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-
DEWITT-DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-
HAYS-KARNES-KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-
REAL-TRAVIS-UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP...
SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...
CUERO...CARRIZO SPRINGS...ROCKSPRINGS...LA GRANGE...PEARSALL...
FREDERICKSBURG...GONZALES...SEGUIN...SAN MARCOS...KARNES CITY...
BOERNE...KERRVILLE...BRACKETTVILLE...HALLETTSVILLE...GIDDINGS...
LLANO...EAGLE PASS...HONDO...LEAKEY...AUSTIN...UVALDE...DEL RIO...
GEORGETOWN...FLORESVILLE...CRYSTAL CITY
1208 AM CDT THU MAY 10 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
FRIDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... 
  BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... 
  COMAL...DEWITT...DIMMIT...EDWARDS...FAYETTE...FRIO... 
  GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL... 
  KERR...KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA... 
  REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON AND 
  ZAVALA. 

* FROM THIS EVENING THROUGH FRIDAY MORNING

* AVERAGE STORM TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH 
  ISOLATED TOTALS HIGHER THAN 4 INCHES POSSIBLE. 

* PERIODS OF RAIN...HEAVY AT TIMES...WILL PRODUCE FLASH FLOODING 
  OF NORMALLY DRY CREEK BEDS...POOR DRAINAGE AREAS AND LOW WATER 
  CROSSINGS. URBANIZED AREAS INCLUDING LOCATIONS IN AND AROUND 
  THE AUSTIN AND SAN ANTONIO METRO AREAS CAN EXPECT RUNOFF TO 
  MAKE SOME ROADWAYS IMPASSABLE. THE FLASH FLOOD IMPACT WILL BE 
  HIGHEST FROM THURSDAY NIGHT INTO FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
861 
WGUS64 KEWX 100935
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
435 AM CDT THU MAY 10 2012

...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF SOUTH CENTRAL
TEXAS FROM 6 PM THIS EVENING UNTIL NOON FRIDAY...

.AN UPPER LEVEL LOW PRESSURE SYSTEM ACROSS NORTHERN MEXICO WILL
MOVE EAST ACROSS TEXAS TODAY THROUGH FRIDAY. CHANCES FOR RAIN
WITH THIS SYSTEM WILL INCREASE FROM WEST TO EAST TODAY...WITH
NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED THIS EVENING INTO THE
EARLY MORNING HOURS FRIDAY. RAIN CHANCES ARE EXPECTED TO
DECREASE FROM WEST TO EAST DURING THE DAY FRIDAY.

WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED...
AVERAGE RAINFALL TOTALS OF 2 TO 4 INCHES ARE EXPECTED...WITH
ISOLATED TOTALS IN EXCESS OF 4 INCHES POSSIBLE. SINCE SOILS OVER
SOUTH CENTRAL TEXAS HAVE ALREADY BEEN MOISTENED FROM RAINFALL
EARLIER THIS WEEK...THE HEAVY RAINS SHOULD PRODUCE FASTER RUNOFF
AND AN INCREASED POTENTIAL FOR FLASH FLOODING...AS WELL AS
FLOODING OF SMALL CREEKS AND STREAMS.
 
TXC013-019-021-029-031-053-055-091-123-127-137-149-163-171-177-
187-209-255-259-265-271-285-287-299-323-325-385-453-463-465-491-
493-507-101745-
/O.CON.KEWX.FF.A.0005.120510T2300Z-120511T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-
DEWITT-DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-
HAYS-KARNES-KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-
REAL-TRAVIS-UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP...
SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...
CUERO...CARRIZO SPRINGS...ROCKSPRINGS...LA GRANGE...PEARSALL...
FREDERICKSBURG...GONZALES...SEGUIN...SAN MARCOS...KARNES CITY...
BOERNE...KERRVILLE...BRACKETTVILLE...HALLETTSVILLE...GIDDINGS...
LLANO...EAGLE PASS...HONDO...LEAKEY...AUSTIN...UVALDE...DEL RIO...
GEORGETOWN...FLORESVILLE...CRYSTAL CITY
435 AM CDT THU MAY 10 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
FRIDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... 
  BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... 
  COMAL...DEWITT...DIMMIT...EDWARDS...FAYETTE...FRIO... 
  GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL... 
  KERR...KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA... 
  REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON AND 
  ZAVALA. 

* FROM THIS EVENING THROUGH FRIDAY MORNING

* AVERAGE STORM TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH 
  ISOLATED TOTALS HIGHER THAN 4 INCHES POSSIBLE. 

* PERIODS OF RAIN...HEAVY AT TIMES...WILL PRODUCE FLASH FLOODING
  OF NORMALLY DRY CREEK BEDS...POOR DRAINAGE AREAS AND LOW WATER
  CROSSINGS. URBANIZED AREAS INCLUDING LOCATIONS IN AND AROUND THE
  AUSTIN AND SAN ANTONIO METRO AREAS CAN EXPECT RUNOFF TO MAKE
  SOME ROADWAYS IMPASSABLE. THE FLASH FLOOD IMPACT WILL BE HIGHEST
  THIS EVENING INTO FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
930 
WGUS64 KEWX 101735
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1235 PM CDT THU MAY 10 2012

...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF SOUTH CENTRAL
TEXAS FROM 6 PM THIS EVENING UNTIL NOON FRIDAY...

.AN UPPER LEVEL LOW PRESSURE SYSTEM ACROSS NORTHERN MEXICO WILL
MOVE EASTWARD ACROSS TEXAS THROUGH FRIDAY. NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED THROUGH THIS AFTERNOON AND INTO THE
EARLY MORNING HOURS FRIDAY. RAIN CHANCES ARE EXPECTED TO DECREASE
FROM WEST TO EAST DURING THE DAY FRIDAY.

WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED THROUGHOUT
THE DAY TODAY AND THROUGH THE OVERNIGHT HOURS. AVERAGE RAINFALL
TOTALS THROUGH FRIDAY MORNING ARE EXPECTED TO BE 2 TO 4 INCHES...WITH
ISOLATED TOTALS IN EXCESS OF 4 INCHES POSSIBLE. SINCE SOILS OVER
SOUTH CENTRAL TEXAS HAVE ALREADY BEEN MOISTENED FROM RAINFALL
EARLIER THIS WEEK...THE HEAVY RAINS SHOULD PRODUCE FASTER RUNOFF
AND AN INCREASED POTENTIAL FOR FLASH FLOODING...AS WELL AS
FLOODING OF SMALL CREEKS AND STREAMS.

TXC013-019-021-029-031-053-055-091-123-127-137-149-163-171-177-
187-209-255-259-265-271-285-287-299-323-325-385-453-463-465-491-
493-507-110200-
/O.CON.KEWX.FF.A.0005.120510T2300Z-120511T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-
DEWITT-DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-
HAYS-KARNES-KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-
REAL-TRAVIS-UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP...
SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...
CUERO...CARRIZO SPRINGS...ROCKSPRINGS...LA GRANGE...PEARSALL...
FREDERICKSBURG...GONZALES...SEGUIN...SAN MARCOS...KARNES CITY...
BOERNE...KERRVILLE...BRACKETTVILLE...HALLETTSVILLE...GIDDINGS...
LLANO...EAGLE PASS...HONDO...LEAKEY...AUSTIN...UVALDE...DEL RIO...
GEORGETOWN...FLORESVILLE...CRYSTAL CITY
1235 PM CDT THU MAY 10 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 PM CDT THIS EVENING
THROUGH FRIDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... 
  BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... 
  COMAL...DEWITT...DIMMIT...EDWARDS...FAYETTE...FRIO... 
  GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL... 
  KERR...KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA... 
  REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON AND 
  ZAVALA. 

* FROM 6 PM CDT THIS EVENING THROUGH FRIDAY MORNING

* AVERAGE STORM TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH 
  ISOLATED TOTALS HIGHER THAN 4 INCHES POSSIBLE. 

* PERIODS OF RAIN...HEAVY AT TIMES...WILL PRODUCE FLASH FLOODING 
  OF NORMALLY DRY CREEK BEDS...POOR DRAINAGE AREAS AND LOW WATER 
  CROSSINGS. URBANIZED AREAS INCLUDING LOCATIONS IN AND AROUND 
  THE AUSTIN AND SAN ANTONIO METRO AREAS CAN EXPECT RUNOFF TO 
  MAKE SOME ROADWAYS IMPASSABLE. THE FLASH FLOOD IMPACT WILL BE 
  HIGHEST THIS EVENING INTO FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
024 
WGUS64 KEWX 110445
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1145 PM CDT THU MAY 10 2012

...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THAT PART OF SOUTH
CENTRAL TEXAS GENERALLY ALONG AND EAST OF U.S. HIGHWAY 281 UNTIL
NOON TOMORROW...

.AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED ACROSS WEST CENTRAL
TEXAS LATE THIS EVENING WILL PUSH SLOWLY INTO NORTHWEST TEXAS
BEFORE NOON TOMORROW. DRY AIR HAS SLIDE EASTWARD ON THE UNDERSIDE OF
THE LOW OVER WESTERN PORTIONS OF SOUTH CENTRAL TEXAS. THIS SHOULD 
STABILIZE THE LOWER LEVELS TONIGHT AND EARLY TOMORROW...THEREFORE 
ADDITIONAL SIGNIFICANT RAINFALL IS NOT EXPECTED. HOWEVER...THE
HEAVY RAINS OF TODAY MAY STILL RESULT IN MINOR RUNOFF FROM SMALL
STREAMS FOR A NUMBER OF HOURS...THEREFORE MOTORISTS SHOULD REMAIN
ALERT FOR FLOODED ROADWAYS AND FLOODED LOW WATER CROSSINGS WELL
INTO THE OVERNIGHT HOURS. EAST OF HIGHWAY 281...HEAVY RAINS AND
STORMS ARE JUST NOW EXITING THE REGION TO THE EAST...SO HEAVY RAINFALL
MAY STILL BE PRODUCING RAPID RUNOFF AND RESULTANT FLOODING THAT WILL
CONTINUE THROUGH THE OVERNIGHT HOURS.

TXC019-127-137-163-171-259-265-271-299-323-325-385-463-465-507-
110545-
/O.CAN.KEWX.FF.A.0005.000000T0000Z-120511T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANDERA-DIMMIT-EDWARDS-FRIO-GILLESPIE-KENDALL-KERR-KINNEY-LLANO-
MAVERICK-MEDINA-REAL-UVALDE-VAL VERDE-ZAVALA-
INCLUDING THE CITIES OF...BANDERA...CARRIZO SPRINGS...
ROCKSPRINGS...PEARSALL...FREDERICKSBURG...BOERNE...KERRVILLE...
BRACKETTVILLE...LLANO...EAGLE PASS...HONDO...LEAKEY...UVALDE...
DEL RIO...CRYSTAL CITY
1145 PM CDT THU MAY 10 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL
TEXAS HAS BEEN CANCELLED...BANDERA...DIMMIT...EDWARDS...FRIO...
GILLESPIE...KENDALL...KERR...KINNEY...LLANO...MAVERICK...MEDINA...
REAL...UVALDE...VAL VERDE AND ZAVALA. AN UPPER LEVEL LOW PRESSURE
SYSTEM CENTERED ACROSS WEST CENTRAL TEXAS LATE THIS EVENING WILL
PUSH SLOWLY INTO NORTHWEST TEXAS BEFORE NOON TOMORROW. DRY AIR HAS
SLIDE EASTWARD ON THE UNDERSIDE OF THE LOW OVER WESTERN PORTIONS
OF SOUTH CENTRAL TEXAS. THIS SHOULD STABILIZE THE LOWER LEVELS
TONIGHT AND EARLY TOMORROW...THEREFORE ADDITIONAL SIGNIFICANT
RAINFALL IS NOT EXPECTED. HOWEVER...THE HEAVY RAINS OF TODAY MAY
STILL RESULT IN MINOR RUNOFF FROM SMALL STREAMS FOR A NUMBER OF
HOURS...THEREFORE MOTORISTS SHOULD REMAIN ALERT FOR FLOODED
ROADWAYS AND FLOODED LOW WATER CROSSINGS WELL INTO THE OVERNIGHT
HOURS.

$$

TXC013-021-029-031-053-055-091-123-149-177-187-209-255-285-287-
453-491-493-111245-
/O.CON.KEWX.FF.A.0005.000000T0000Z-120511T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
FAYETTE-GONZALES-GUADALUPE-HAYS-KARNES-LAVACA-LEE-TRAVIS-
WILLIAMSON-WILSON-
INCLUDING THE CITIES OF...PLEASANTON...BASTROP...SAN ANTONIO...
BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...CUERO...LA GRANGE...
GONZALES...SEGUIN...SAN MARCOS...KARNES CITY...HALLETTSVILLE...
GIDDINGS...AUSTIN...GEORGETOWN...FLORESVILLE
1145 PM CDT THU MAY 10 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... 
  BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL... 
  DEWITT...FAYETTE...GONZALES...GUADALUPE...HAYS...KARNES... 
  LAVACA...LEE...TRAVIS...WILLIAMSON AND WILSON. 

* THROUGH FRIDAY MORNING

* AVERAGE STORM TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH 
  ISOLATED TOTALS HIGHER THAN 4 INCHES POSSIBLE. 

* PERIODS OF RAIN...HEAVY AT TIMES...WILL PRODUCE FLASH FLOODING 
  OF NORMALLY DRY CREEK BEDS...POOR DRAINAGE AREAS AND LOW WATER 
  CROSSINGS. URBANIZED AREAS INCLUDING LOCATIONS IN AND AROUND 
  THE AUSTIN AND SAN ANTONIO METRO AREAS CAN EXPECT RUNOFF TO 
  MAKE SOME ROADWAYS IMPASSABLE. THE FLASH FLOOD IMPACT WILL BE 
  HIGHEST THIS EVENING INTO FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
316 
WGUS64 KEWX 110849
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
349 AM CDT FRI MAY 11 2012

...FLASH FLOOD WATCH CANCELLED FOR SOUTH CENTRAL TEXAS...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL REMAIN OVER TEXAS
TODAY...BUT THE FOCUS FOR HEAVY RAINFALL HAS BEEN DRAWN EAST AND
SOUTHEAST TO THE UPPER TEXAS COAST EARLY THIS MORNING. ADDITIONAL
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRODUCE MOSTLY LIGHT
RAINFALL AMOUNTS TODAY. ANY ADDITIONAL RAIN TODAY SHOULD NOT
INFLUENCE AREA RIVERS AND STREAMS THAT REMAIN SWOLLEN EARLY THIS
MORNING.

TXC013-021-029-031-053-055-091-123-149-177-187-209-255-285-287-
453-491-493-111000-
/O.CAN.KEWX.FF.A.0005.000000T0000Z-120511T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
FAYETTE-GONZALES-GUADALUPE-HAYS-KARNES-LAVACA-LEE-TRAVIS-
WILLIAMSON-WILSON-
INCLUDING THE CITIES OF...PLEASANTON...BASTROP...SAN ANTONIO...
BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...CUERO...LA GRANGE...
GONZALES...SEGUIN...SAN MARCOS...KARNES CITY...HALLETTSVILLE...
GIDDINGS...AUSTIN...GEORGETOWN...FLORESVILLE
349 AM CDT FRI MAY 11 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL
TEXAS HAS BEEN CANCELLED. ALTHOUGH RIVERS AND STREAMS REMAIN
SWOLLEN THIS MORNING THE POTENTIAL FOR ADDITIONAL FLOODING HAS
DECREASED. ADDITIONAL SCATTERED SHOWERS AND A FEW THUNDERSTORMS
ARE EXPECTED TODAY...BUT ARE EXPECTED TO PRODUCE MOSTLY LIGHT
RAINFALL AMOUNTS BELOW ONE-QUARTER INCH.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at May 9, 12:41 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, May 9, 12:41 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1241 PM CDT WED MAY 9 2012

.DISCUSSION...
SEE AVIATION FOR 18Z TAFS.

&&

.AVIATION...
CIGS AROUND 2500 TO 5000 FT BKN WILL DEVELOP ACROSS SOUTH CENTRAL
TEXAS THROUGH THIS EVENING IN ADVANCE OF A DISTURBANCE OVER THE
SOUTHWEST U.S. FORECAST TO MOVE TOWARD THE AREA TONIGHT AND
THURSDAY...CAUSING INCREASING OVERRUNNING CLOUDS AND PRECIPITATION
TONIGHT AND THURSDAY THROUGH THURSDAY NIGHT...NORTH OF A
STATIONARY FRONT THAT IS SOUTH OF SOUTH CENTRAL TEXAS.
CIGS ARE EXPECTED TO LOWER TO 1000 TO 2000 FT AFTER 06Z
TONIGHT THROUGH THURSDAY...WITH OCCASIONAL RAIN DEVELOPING
WITH SCT SHRA AND TSRA. VSBYS WILL FALL TO AROUND 5 TO 6 MILES
IN RAIN AFTER 12Z...WITH OCCASIONAL PERIODS OF VSBYS AOB 3 MILES
IN RAIN SHOWERS OR THUNDERSTORMS THURSDAY AND THURSDAY NIGHT.

&&

.PREV DISCUSSION... /ISSUED 1051 AM CDT WED MAY 9 2012/

UPDATE...
NO MAJOR CHANGES...MINOR ADJUSTMENTS BASED ON CURRENT TRENDS.

DISCUSSION...
A MOIST SFC AIRMASS TRAPPED UNDER AN INTRUSION OF DRIER MID-
LEVELS WILL HELP PROMOTE INCREASING CLOUD DEVELOPMENT THROUGH THIS
MORNING AND INTO THE AFTERNOON. A FEW SHOWERS ARE POSSIBLE
THROUGHOUT THE DAY...BUT NOT ANTICIPATING ORGANIZED CONVECTION
UNTIL LATER TONIGHT AS THE UPPER LOW ACROSS NRN MEXICO/SRN AZ/SRN
NM PUSHES CLOSER TO TEXAS. HAVE REMOVED EXPLICIT MENTION OF PRECIP
FOR ALL BUT THE SRN TIER OF COUNTIES DUE TO SLIGHTLY BETTER
MOISTURE. ALSO KEPT SLIGHT CHANCE POPS ALONG THE RIO GRANDE DUE TO
THE POTENTIAL FOR SOME DEVELOPMENT ASSOCIATED WITH THE UPPER LOW
TO BEGIN BEFORE 00Z. TEMPERATURES HAVE WARMED A LITTLE QUICKER
THAN PREVIOUSLY ANTICIPATED ACROSS LOCATIONS UNDER FULL SUN...BUT
WITH THE INCREASING CLOUD COVERAGE EXPECT A SLOWER WARMING TREND
THROUGH THE AFTERNOON...SO HAVE LEFT AFTERNOON HIGHS ALONE.
ONGOING FORECAST IS GENERALLY ON TRACK...WITH ONLY MINOR
ADJUSTMENTS TO FIRST PERIOD SKY...POP/WX/QPF AS WELL AS HOURLY
T/TD GRIDS NEEDED.

PREV DISCUSSION... /ISSUED 646 AM CDT WED MAY 9 2012/

AVIATION...
MAIN CONCERNS THIS FORECAST PERIOD WILL BE CONVECTION AND THE
TIMING. LOOKS LIKE ISOLATED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE AT ANY POINT TODAY AND TONIGHT. AFTER 06Z SHOULD BEGIN TO
SEE AN INCREASE IN THE CONVECTION AND AREAL COVERAGE AS NEXT
DISTURBANCE IN UPPER LEVEL FLOW BEGINS TO MOVE ACROSS THE REGION
FROM WEST TO EAST. FOR TODAY DECIDED NOT TO INCLUDE ANY MENTION
EXPECT AT KAUS FOR FIRST TWO HOURS THIS MORNING. AFTER 06Z AT KDRT
AND THEN AT THE I-35 TERMINALS AFTER 12Z HAVE INCLUDED THE MENTION
OF CONVECTION. MOST OF THIS PERIOD WILL SEE VFR CEILINGS WITH MVFR
IN OR NEAR CONVECTION. WINDS WILL BE EAST TO NORTHEAST THROUGH THE
FORECAST PERIOD AT SPEEDS OF 10 KNOTS OR LESS. KDRT WILL SEE
SOUTHEAST WINDS NEAR 10 KNOTS AFTER 23Z.

PREV DISCUSSION... /ISSUED 410 AM CDT WED MAY 9 2012/

DISCUSSION...
SMALL CLUSTER OF SHOWERS AND THUNDERSTORMS WILL AFFECT NRN SAN
ANTONIO THRU 6 AM AND THE AUS METRO AREA DURING THE MORNING
COMMUTE. PROGRESSIVE SPEED OF AROUND 35 MPH SHOULD RESULT IN
IMPROVED WEATHER BY 10 AM...BUT THE MOIST OVERRUNNING PATTERN
COULD SUPPORT ADDTIONAL ROUNDS OF ACTIVITY AT ANY POINT TODAY. THE
RELATIVELY BENIGN PERIOD FOR RAIN CHANCES IS EXPECTED TO LAST FROM
MIDDAY TODAY THROUGH LATE THIS EVENING. LATE TONIGHT...THE POOLING
OF MOISTURE OVER THE RIO GRANDE AND THE APPROACH OF AN UPPER LEVEL
LOW IS EXPECTED TO SUPPORT MUCH HIGHER RAIN CHANCES OUT WEST. BY
THURSDAY MORNING...THE CONVECTIVE FOCUS EXPANDS TO INCLUDE THE
I-35 CORRIDOR...WITH RAIN LIKELY OVER ALL OF SOUTH CENTRAL TEXAS
BY THURSDAY NIGHT.

LOCALLY HEAVY RAIN IS POSSIBLE AS EARLY AS LATE TONIGHT...GIVEN
PWAT FORECASTS OF 1.5-1.7 INCHES SPREADING UP THE RIO GRANDE
VALLEY BY 12Z THU. THE MENTION OF LOCALLY HEAVY RAIN IN THE
FORECAST WAS SAVED FOR DAYTIME THURSDAY THROUGH THURSDAY
NIGHT...TO REFLECT MODELS SHOWING A SLIGHT SLOWING TREND OF THE
UPPER LOW. HIGHEST CHANCE OF RUN-OFF ISSUES SHOULD BE LATE IN THE
DAY THURSDAY THROUGH EARLY FRIDAY MORNING...SO WILL WAIT FOR
DAYBREAK TO CONSIDER A FFA FOR THURSDAY/THURSDAY NIGHT. AS THE
UPPER LOW DEEPENS CONVECTION OVER SOUTHERN COUNTIES...A SHIFT TO
SOUTHERLY WINDS AT THE SURFACE SHOULD SUPPORT THE POSSIBILITY OF A
FEW SUPERCELLS...SO WILL INCLUDE AFTERNOON AND EVENING SEVERE
WORDING FOR AREAS GENERALLY ALONG AND SOUTH OF HIGHWAY 90 FROM DRT
TO SAT.

MODEL CONENSUS SUGGESTS THAT BY LATE THURSDAY NIGHT...MESOCALE
PROCESSES WILL DRIVE THUNDERSTORM FOCUS EAST/SOUTHEAST AND WILL
OUT IN FRONT OF THE UPPER LOW THAT WILL BY THIS TIME BE OVER WEST-
CENTRAL TX. ADDITIONAL ROUNDS OF SHOWERS AND A FEW THUNDERSTORMS
WILL PROMOTE GOOD RAIN CHANCES THROUGH EARLY SATURDAY...BUT THE
LATE FRIDAY INTO SATURDAY RAINS ARE EXPECTED TO BE LIGHTER AS THE
HEAVIER RAIN FOCUS CONTINUES TO MOVE EAST ALONG THE GULF COAST.
SLIGHTLY BELOW NORMAL TEMPS UNDER THE INFLUENCE OF THE UPPER LOW
ARE EXPECTED TO LAST INTO SATURDAY...WITH TEMPS AND RAIN CHANCES
RETURNING CLOSER TO CLIMATOLOGICAL NORMS SUNDAY THROUGH TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              80  62  81  65  77 /  10  20  50  80  60
AUSTIN BERGSTROM INTL AIRPORT  79  60  81  64  77 /  20  20  50  80  60
NEW BRAUNFELS MUNI AIRPORT     80  62  79  63  78 /  20  20  60  80  50
BURNET MUNI AIRPORT            78  58  79  64  75 /  10  20  50  80  60
DEL RIO INTL AIRPORT           78  65  74  60  80 /  20  60  70  50  30
GEORGETOWN MUNI AIRPORT        79  59  80  64  75 /  10  10  50  80  60
HONDO MUNI AIRPORT             79  63  80  61  80 /  20  40  70  80  40
SAN MARCOS MUNI AIRPORT        80  63  79  65  78 /  20  20  50  80  50
LA GRANGE - FAYETTE REGIONAL   79  64  81  66  78 /  20  10  40  80  60
SAN ANTONIO INTL AIRPORT       80  63  79  65  78 /  20  30  60  80  50
STINSON MUNI AIRPORT           80  64  80  66  79 /  20  30  60  80  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...08/10
SYNOPTIC/GRIDS...25/18
PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, May 9, 5:40 AM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
540 AM CDT WED MAY 9 2012

TXZ171>173-183>194-202>209-217>225-228-101200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
540 AM CDT WED MAY 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SEVERAL UPPER LEVEL DISTURBANCES WILL CONTINUE MOVE ACROSS THE
REGION AND PROVIDE LIFT FOR SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS. AS THE STORMS MOVE OVER THE SAME LOCATIONS...THE
GROUND WILL BECOME SATURATED AND THE THREAT FOR FLASH FLOODING
WILL INCREASE. ON THURSDAY AFTERNOON AND INTO THURSDAY EVENING
THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS. THE GREATEST
RISK AREA CURRENTLY IS EXPECTED TO BE FROM CAMPBELLTON TO LYTLE TO
HONDO TO CONCAN TO DEL RIO AND AREAS TO THE SOUTH. THE MAIN THREAT
IN THIS SLIGHT RISK AREA WILL BE LARGE HAIL AND DAMAGING WIND. THE
STRONGEST DISTURBANCE IS LIKELY TO PASS OVER THE AREA THURSDAY
INTO FRIDAY. DURING THIS PERIOD FLASH FLOODING COULD BE THE
GREATEST AS SOILS ARE LIKELY TO BE SATURATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Flash Flood Watches in Texas, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.